Skip to Content

I have been off of Lexapro for 8 weeks now and am now just getting flu like symptoms.Is this normal?

Responses (3)

endlessPred 29 Aug 2012

What are you calling flu like symptoms? Headache, body aches, chest congestion, fatigue, fever over 100? Or more like cold symptoms, runny nose, fever 100 or less, sneezing, etc.? is anyone else in your family, work, etc. having the same problem? It is always possible to have more than one thing wrong.

The reason I ask is that it helps to know more about your condition so we may help you. Also if you have seen a doctor lately.

nicolelorraine 29 Aug 2012

My flu like symptoms are nausia, cold chills, burning eyes, and I am having very high anxiety. ugh. I have been on Antidepressants for over 10 years and now have weened off of them. Im very uneasy about all of these new emotions I am feeling. I just want to feel better and know if I will? How long does it take and when will I know who the real me is? I have seen a doctor lately and need to get bloodwork done for my hormones. Everything seems heavy right now and moving at times seems tough.

endlessPred 29 Aug 2012

Hi. I agree with Ronman. Being long term on any medication makes us want to get off. It is really the only way we can be sure if we need it or not. Looks to me you need some help still. It is ok. This is an imbalance in your system and needs to be supplemented with something to handle the anxiety. My hope is that you get back to see someone right away both to feel better with the anxiety, and to help with the other symptoms you have.

In addition, it is important to be working with a good therapist to help with changes in your skills to calm down the anxiety and give you helpful ways to handle stress. We all have to learn this and I waited way too long in life to do so. It is time to bring joy back into your life.

The feelings you are having of heaviness and flu like symptoms a
Can be caused by quite a few things. Be sure you have your thyroid level checked, full blood workup, and carefully examined by the doctor. Make a list of everything to take into your doc. That way you won't forget to mention something.

Keep us posted. Karen

RonMan 29 Aug 2012

This took me a while to research, but an answer was difficult to come by as you are coming OFF Lexapro. If you were ON Lexapro, general flu-like symptoms happen in 5% of cases, but generally go away.

Since you have been off for 8 weeks, and assuming you tapered off and your last dosage was 1-4 weeks of a very low dosage (perhaps even every other day at the end), I would say you have the flu or allergies.

Not being a doctor, I suggest go see one and get a real opinion. This is allergy season in most parts of the country. That could be the issue or you could just be sick from something else.

Now, if you just QUIT Lexapro 8 weeks ago, then go see your doctor NOW, goodness only knows what is going on inside you. The side effects of sudden cessation are terrible and would have manifested themselves long before 8 weeks.

Either way, go visit that nice friendly doctor person and see what they have to say.

nicolelorraine 29 Aug 2012

I weened off of Lexapro and wellbutrin over a 4 week period but I was on a very low dose 5mg of Lexapro and 75mg of wellbutrin and that was for 2 years. I love to workout alot. I hate feeling sick all of the time and 1 week feels like forever.

Anonymous 29 Aug 2012

Hello nicolelorraine. The two are not related, given the time frame. I believe you are simply catching a cold or a case of the flu. Hope you get to feeling better soon. Regards, pledge

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Abilify Withdrawal?

Posted 16 Aug 2009 1 answer

Lexapro withdrawal Symptoms after 2 weeks?

Posted 8 Jun 2010 2 answers